Faculty and staff are invited to participate in the Inclusive Practitioners Program, a continuing education and development program.
The program is founded on three overarching goals:
- To provide ongoing opportunities for faculty and staff to engage in critical conversations about campus learning environments and how to intentionally structure those environments in ways that increase equity, inclusion, access and full participation.
- To foster a community of engaged educators committed to creating and maintaining inclusive learning environments who embrace the opportunity to collectively explore ways to reduce barriers, to individually apply strategies for inclusion, and to process and debrief with colleagues the relative effectiveness and impact of varying approaches.
- To positively impact the experience of students on campus by applying strategies for inclusion in ways that improve the actual and perceived campus climate across living and learning environments.
Overview and Structure
The program is designed to promote individual and collective learning, collective support and problem solving, and relationship building across disciplines and institutional divisions.
- Faculty and staff who wish to participate in the Program agree to complete at least three workshops over the course of each academic year.
- Faculty and staff will also be invited to attend one or more Practitioner Conversations during the academic year to discuss ways they are applying inclusive practices in their respective campus learning environments and to explore ways to address any challenges they are experiencing.
Workshops for Spring 2022
Note: The Spring workshops will all be offered via zoom. You will be sent an Outlook calendar invitation for any workshop you register for. The zoom link and password will be included with the Outlook invitation.
Anti-Racism as Everyday Practice Series
Unpacking What’s Happening: Engaging with Call-Out Culture
This 90-minute workshop will explore the dynamics of call-out (or cancel) culture, including how those dynamics are influenced by who is calling out, who is being called out, and why. The workshop will also address ways to help students critically reflect on those dynamics and their impact and how to help students frame their engagement with others in ways that increase understanding while centering social justice.
Friday, March 11 from 10:00-11:30 AM (ET)
Who’s in the Room: Managing Power and Privilege Dynamics
This 90-minute workshop will explore the ways power and privilege manifest in interpersonal dynamics and how to increase students’ self-awareness of the way their behavior impacts others in order to promote greater equity, inclusion, access and full participation.
Tuesday, February 22 from 9:30-11:00 AM (ET)
Setting the Tone: Establishing Expectations for Learning Environments on Day 1
This 90-minute workshop will explore strategies for increasing clarity and transparency with respect to how students are expected to engage with each other in learning environments and the rationale behind those expectations with respect to student learning and campus climate.
Tuesday, April 26 from 12:30-2:00 PM (ET)
Framing Difficult Discussions: Acknowledging Impact, Using Trigger Warnings, and Fostering Engagement
This 90-minute workshop will explore strategies to foster engaged discussion related to difficult topics (such as systemic racism and violence) while being mindful of the impact those topics/discussions might have on students.
Tuesday, March 29 from 12:30-2:00 PM (ET)
Navigating Flash Points: Facilitating Difficult Dialogues in Response to Campus and Cultural Tensions
This 90-minute workshop will explore strategies for facilitating difficult dialogues when flash points arise due to campus events, cultural tensions, or critical national/international incidents.
Wednesday, March 30 from 3:30-5:00 PM (ET)
A Critical Conversation about Students’ Perceptions of Classroom Climate and What that Means for Faculty
This 90-minute workshop will explore some of the factors that impact students’ perceptions of classroom climate, ways faculty can periodically assess how students are experiencing the class, and how intentional outreach and transparency can increase equity, inclusion, access and full participation.
Thursday, April 14 from 12:30-2:00 PM (ET)
The Weight of Words: A Critical Conversation about Course Content, Class Discussions, and the Relationship between Historical and Contemporary Harm
This 90-minute workshop will explore what it means to engage students in discussion about course content that contains dehumanizing language such as identity-based slurs, how to name and critically engage with the capacity for language associated with historical violence to cause harm in the contemporary classroom setting, and how to facilitate those conversations using an anti-oppression framework.
Monday, April 11 from 3:30-5:00 PM (ET)
Practice Scenarios + Responses
These 90-minute skill-building sessions will each present a series of scenarios that faculty and staff will practice responding to in order to increase their capacity to recognize and respond to microaggressions. (Note: Each session will feature different scenarios, and the scenarios for these sessions will be different from the ones included in the previous sessions. Faculty and staff are welcome to sign up for as many practice scenarios sessions as they want.)
Monday, March 28 from 3:30-5:00 PM (ET)
Thursday, April 21 from 3:00-4:30 PM (ET)
Engaging and Supporting Diverse Communities Series
Rethinking Our Relationship to Disability
This 90-minute workshop will explore the medical and social models of disability, how each model impacts policies and practices, and ways faculty and staff can reconceptualize disability in order to reduce barriers and increase access, equity, inclusion and full participation.
Thursday, April 7 from 3:00-4:30 PM (ET)
Supporting Religious Observance: Understanding Religious Holidays and What they Mean for When and How Students and Employees Participate on Campus
This 60-minute workshop will explore major religious holidays, how they are observed, and what faculty, staff, and supervisors should be mindful of in terms of participation in the classroom and workplace.
Thursday, February 24 from 1:00-2:00 PM (ET)
Knowing and Respecting Who’s in the Room: A Guide to Using Gender Pronouns
This 90-minute workshop will explore gender, gender identity, gender expression, and how and why to use gender pronouns to increase equity and inclusion.
Friday, April 29 from 2:30-4:00 PM (ET)
Engaging Harms We Might Be Hesitant to Name: Responding to Antisemitism
This 90-minute workshop will explore common manifestations of antisemitism on college campuses, the discomfort and uncertainty faculty and staff often feel about naming and engaging with it, and strategies for responding to it when it happens.
Friday, May 6 from 2:30-4:00 PM (ET)
Building and Restoring Communities Series
Supporting Students in the Wake of Traumatic Events
This 90-minute workshop will explore the different ways students experience and respond to traumatic events that occur within the campus community, ways faculty and staff can be responsive to student needs, campus resources available for support, and strategies for making effective referrals.
Thursday, March 31 from 3:30-5:00 PM (ET)
Leading with Humility: Taking Accountability for Harm
This 90-minute workshop will explore the dynamics typically associated with causing harm and attempting to apologize, the reasons most apologies cause additional harm, and how to take accountability and acknowledge impact in a way that is restorative.
Friday, April 1 from 2:30-4:00 PM (ET)
Inclusive Design for Learning Series
Increasing Access and Assessing Learning: Crowdsourced Notes in the Classroom
This 60-minute workshop will explore the benefits of using crowdsourced notes in the classroom and ways to manage that process logistically.
Wednesday, March 2 from 11:30 AM-12:30 PM (ET)
Transforming Group Work: Avoiding Ineffective and Exclusionary Dynamics in Collaborative Learning
This 90-minute workshop will explore ways to frame and implement group work in order to promote inclusive and collaborative dynamics.
Friday, March 4 from 2:30-4:00 PM (ET)
Wednesday, March 16 from 10:00-11:30 AM (ET)
Practitioner Conversations are designed to provide opportunities for faculty and staff to discuss ways they are applying inclusive practices in their respective campus learning environments and to explore ways to address any challenges they are facing.
Tuesday, March 8 from 12:30-1:30 PM (ET)
Wednesday, April 6 from 11:30 AM-12:30 PM (ET)
Click the button below to register for workshops. You will receive an Outlook invitation for the session(s) you register for. If you need to update your registration for a session at any point, you can do so by updating your Outlook calendar response.